Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2005, 2:59 PM EDT for Huntingdon County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 11, 2005, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 111859
SVRCTP
PAC061-111945-
/O.NEW.KCTP.SV.W.0059.050611T1859Z-050611T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 345 PM EDT
* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HUNTINGDON...AND MOVING
NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRUCE CREEK AROUND 315 PM EDT...
FRANKLINVILLE AROUND 320 PM EDT...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4071 7817 4073 7813 4073 7809 4069 7798
4069 7795 4072 7790 4048 7789 4047 7812
4055 7814 4056 7813
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:30 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 10:30 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT SAT JUN 11 2005 .SHORT TERM (THROUGH SATURDAY)... PLAN ON ONLY SLIGHT TWEAKS TO THE FORECAST PACKAGE SHORT TERM. NO CONVECTION AS YET BUT WE ARE STILL VERY MOIST AND UNSTABLE. PIT AND LWX OBSERVED SOUNDINGS ALREADY SHOW LIS AROUND -3 AND CAPES IN EXCESS OF 1500J. BOTH ALSO SHOW 700 TEMPS VERY NEAR OUT LOCAL CAP VALUES FOR WEAKLY FORCED CONVECTION SO AM NOT CONFIDENT OF WIDESPREAD ACTIVITY. AGAIN THE LID WILL LIKELY HOLD FOR MUCH OF THE REGION. WARMEST MID LEVEL TEMPS WILL BE OVER SRN 1/2 - 1/3 OF THE REGION SO BEST CAPPING LIKELY THERE. BEST CHANCE OF THUNDER WILL BE OVER THE NW WHERE THE LAKE BREEZE WILL PROB ACT AS THE FOCUS...AS WELL AS ALONG THE SPINE OF WESTERN HIGHEST TERRAIN WHERE DIFF HEATING WILL ACT AS THE IGNITER. WITH PWATS APPROACHING 200% OF NORMAL...MAIN THREAT WILL BE LOCALIZED HEAVY RAINS. BUFKIT SHOWS VERY SHORT MBE VECTORS BY MID AFTERNOON HINTING AT THE POTENTIAL FOR SLOW MOVING LOCALIZED DELUGES. PATTERN SHOWS LITTLE SIGN OF CHANGING FROM THIS WARM AND VERY HUMID SCENARIO AT LEAST UNTO WHATEVER REMAINS OF ARLENE GETS BOOTED OUR WAY. PLENTIFUL MOISTURE ALREADY PILING NORTH WITH RAINS UP INTO OHIO. FOR THE TIME BEING MODELS HOLD THE UPPER RIDGE AND KEEP THE PRECIP...OTHER THAN DIURNAL CONVECTION...MAINLY FUNNELING UP WEST OF HERE. BUT WE COULD BE LOOKING AT SOME SIG RAINS EARLY IN THE NEW WEEK IF/WHEN REMAINS OF ARLENE MOVE OUR WAY AROUND THE PERIPHERY OF OUR BERMUDA RIDGE. LA CORTE && .PREVIOUS DISCUSSION... (ISSUED 302 AM EDT SAT JUN 11 2005) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... LITTLE DISCERNIBLE CHANGE TO THE AIRMASS ACROSS CENTRAL PENN OVER THE PAST 48 HOURS...AND THATS EXPECTED TO CONTINUE FOR THE UPCOMING 48 HOURS. UPPER RIDGE CENTERED EAST OF THE VIRGINIA COAST WILL MAINTAIN A SOUTHERLY FLOW ALOFT...AND WILL COMBINE WITH A MID/HIGH LEVEL TROPICAL MOISTURE PLUME TO GIVE PRECIP WATER VALUES OF CLOSE TO 2 INCHES OR (2-3 STANDARD DEVIATIONS ABOVE NORMAL) RIGHT THROUGH MONDAY. CONVECTIVE TEMPS IN THE LOWER 80S WILL BE REACHED BETWEEN 1230 PM AND 2 PM...WITH SCTD-LIKELY POPS FOR TSRA CONFINED MAINLY TO THE MID AFTERNOON THROUGH EARLY EVENING HOURS. SOME OF THE STORMS WITH REDEVELOPMENT NEAR BOUNDARIES COULD LEAD TO LOCALLY HEAVY RAIN OF 2-3 INCHES IN JUST AN HOUR OR SO. WILL HAVE TO KEEP A WARY EYE ON THE INCREASING POTENTIAL FOR FLASH FLOODING AS FLASH FLOOD GUIDANCE HAS DECREASED SOMEWHAT OVER THE THE PAST FEW DAYS. ONE AND THREE HOUR FFG VALUES ARE 2.5-3.5 INCHES (EASILY ACHIEVABLE BY SOME OF THE STRONGER OR TRAINING CELLS. SUNDAY STILL LOOKS TO BE THE DRIEST DAY OF THE NEXT SEVERAL...AS 500 MB TEMPS WARM TO AROUND -6C. HOWEVER...WILL STILL RUN WITH THE 30-50 POPS FOR A MID TO LATE DAY TSRA (WITH THE NW SEEING THE HIGHEST POP UNDER A NEARLY N/S AXIS OF 17C+ DEWPOINTS AT 850 MB). MAX TEMPS WILL CONTINUE TO VERIFY A FEW DEG HIGHER THAN ENSEMBLE MOS TODAY AND SUNDAY. LONG TERM (MONDAY THROUGH FRIDAY)... REMNANTS OF TROPICAL STORM ARLENE SHOULD MOVE NEAR...OR CROSS PORTIONS OF CENTRAL PENN ON MONDAY. GFS...MREFS AND CANADIAN ENSEMBLES SHOW THE REMNANTS CENTER MOVING ACROSS NW PENN. MID LEVEL WINDS ARE STILL PROGGED TO REMAIN ON THE WEAK SIDE 15 TO 20 KTS)...SO WELL SEE A PULSY NATURE TO THE STORMS WITH LOCALIZED VERY HEAVY RAIN AND BRIEF WIND GUSTS OF 40 TO 45 MPH. WE SHOULD EXPERIENCE A BRIEF REST ON TUESDAY FROM THE VERY WARM AND SHOWERY WEATHER. THE NEXT WEATHER EVENT (AND PERHAPS A SIGNIFICANT SEVERE WEATHER ONE) WILL ARRIVE ON WEDNESDAY...WITH A STRONG UPPER WIND MAX CROSSING THE STATE. A BIG COOL DOWN IS AHEAD FOLLOWING THE CFROPA LATER WED NIGHT THROUGH SATURDAY WITH MAX TEMPS THU/FRI AND SAT ONLY IN THE 60S FOR MOST PLACES. HIGH TEMPS THOSE 3 DAYS WILL BE ABOUT 8 DEG BELOW NORMAL. AVIATION... WIDESPREAD IFR VSBYS...WITH MVFR CIGS EXPECTED ACROSS CENTRAL PA TERMINALS THROUGH SUNRISE...WITH GRADUAL IMPROVEMENT TO MVFR VSBYS MOST AREAS BY 14-16Z. LINGERING HAZE MAY KEEP TERMINALS BORDERING ON MVFR VSBYS THROUGH AFTN HOURS...WHICH IS INDICATED IN TAFS. OTHER ASPECT IS EXPECTED SCATTERED CONVECTION...WHICH WILL BRING AREAS OF MVFR/IFR IN LOCALLY HVY RAIN. HIGHEST PROB OF CONVECTION WILL BE ACROSS N/W TERMINALS...WITH LESS ACROSS S/E (I.E. KMDT). MORE HAZE/PATCHY FOG EXPECTED TONIGHT...PARTICULARLY IN ANY AREAS THAT RECEIVE TSTMS THIS AFTN. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
Hazardous weather outlook, Jun 11, 6:01 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SAT JUN 11 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121000- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 601 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: ISOLATED...SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS MORNING WILL ONCE AGAIN BECOME MORE NUMEROUS AFTER 1 PM AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MAIN THREAT FROM THE ISOLATED...STRONGEST THUNDERSTORMS WILL BE BRIEF GUSTY WINDS OF 40 TO 55 MPH...WHICH COULD LEAD TO MINIMAL DAMAGE OF TREES...POWER LINES AND WEAK STRUCTURES SUCH AS SHEDS OR LAWN FURNITURE. ALSO...RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR COULD FALL FROM A A FEW OF THE LONGER LASTING OR TRAINING THUNDERSTORMS...LEADING TO SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: MORE VERY WARM AND HUMID WEATHER WILL OCCUR ON SUNDAY WITH SCATTERED SLOW MOVING THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAIN...AND THE CHANCE FOR ISOLATED FLOODING OF A FEW STREAMS AND CREEKS IS ONCE AGAIN POSSIBLE FROM A FEW OF THE STORMS. TROPICAL STORM ARLENE WILL MAKE LANDFALL NEAR MOBILE BAY ALABAMA THIS AFTERNOON...AND THEN TRACK NORTH TONIGHT AND SUNDAY BEFORE LIKELY TURNING NORTHEAST TOWARD THE COMMONWEALTH MONDAY. AN AREA OF MODERATE TO HEAVY RAIN WILL OCCUR ALONG AND TO THE WEST OF THE STORMS TRACK...WHILE FAIRLY NARROW...NORTH TO SOUTH BANDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR EAST OF ITS TRACK. DEPENDING ON THE EXACT STORM TRACK...PARTS OF THE STATE COULD RECEIVE AT LEAST MINOR FLOODING PROBLEMS...ALONG WITH THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WITH STRONG DOWNBURST WINDS. WEDNESDAY...A POTENT UPPER AIR DISTURBANCE AND COLD FRONT WILL APPROACH THE STATE FROM THE MIDWEST BRINGING THE THREAT FOR NUMEROUS...MAINLY AFTERNOON AND EVENING STRONG TO SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND POSSIBLY EVEN A FEW TORNADOES. LAMBERT
In the hours before
Local storm report, Jun 11, 1:55 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN N CASHTOWN 39.88N 77.34W
06/11/2005 1.05 INCH ADAMS PA TRAINED SPOTTER
1.05 INCHES OF RAIN FELL BETWEEN GETTYSBURG AND
CHAMBERSBURG IN 35 MINUTES.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.